Cardiac arrhythmias secondary to herbal aconite poisoning
Dr Tai, Yau Ting (Principal investigator)
Dr But (Co-Investigator)
Dr Young (Co-Investigator)
Professor Lau Chu Pak (Co-Investigator)
Other Funding Scheme
The roots of Aconitum plants have been employed commonly in traditional Chinese herbal medications. With the variability in processing, curing and lack of regular surveillance in drug prescription, accidental herb-induced aconite poisoning has been increasingly recognized. This study aims at definition of the clinical and arrhythmologic characteristics of cardiac arrhythmias induced by herbal aconite alkaloids, with an attempt to optimize management of these arrhythmias. This study also constitutes an important component of a cooperative project that involves the Division of Cardiology, Department of Medicine, HKU, Department of Biology and the Chinese Medicinal Material Research Centre, and Department of Anaesthesia and Intensive Care, CUHK and the Department of Health, Hong Kong Government, and The Hospital Authority to evaluate and combat the problem of herbal-induced aconite poisoning at a cardiological, medical, and public health level.